Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 47, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 21, 2014, 8:29 PM CDT for Gillespie County, Kendall County, Kerr County, Texas. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2014, 8:29 PM CDT (01:29 UTC)
- Expired
- Apr 21, 2014, 9:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Gillespie County, TX, Kendall County, TX, Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 110 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 8:38 PM CDT | HAIL 1 | 2 Se Bankersmith, TX | |
| Apr 21, 8:39 PM CDT | HAIL 0.5 | 14 Sse Fredericksburg, TX | |
| Apr 21, 9:40 PM CDT | HAIL 1 | 6 Wsw Harper, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 2:52 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 1.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1322 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1604 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
907
WUUS54 KEWX 220129
SVREWX
TXC171-259-265-220230-
/O.NEW.KEWX.SV.W.0047.140422T0129Z-140422T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
829 PM CDT MON APR 21 2014
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GILLESPIE COUNTY...
KENDALL COUNTY...
NORTHEASTERN KERR COUNTY...
* UNTIL 930 PM CDT.
* AT 825 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HARPER TO BANKERSMITH TO 9
MILES NORTHEAST OF SISTERDALE...OR ALONG A LINE EXTENDING FROM 24
MILES NORTHWEST OF KERRVILLE TO 8 MILES NORTH OF COMFORT TO 13
MILES WEST OF BLANCO...AND MOVING SOUTH AT 10 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE WARING...WELFARE...CYPRESS
CREEK...MOUNTAIN HOME...KERRVILLE STATE PARK AND INGRAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 3014 9859 2981 9860 3014 9942 3030 9938
3030 9931 3044 9931
TIME...MOT...LOC 0128Z 354DEG 7KT 3035 9929 3008 9887
3006 9864
$$1 follow-up statement
832
WWUS54 KEWX 220213
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
913 PM CDT MON APR 21 2014
TXC171-259-265-220230-
/O.CON.KEWX.SV.W.0047.000000T0000Z-140422T0230Z/
GILLESPIE TX-KENDALL TX-KERR TX-
913 PM CDT MON APR 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN KERR...KENDALL AND SOUTHWESTERN GILLESPIE
COUNTIES...
AT 910 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM COMFORT TO 6 MILES
NORTHEAST OF SISTERDALE. ANOTHER SEVERE STORM WAS 9 MILES NORTH OF
HARPER. THE STORMS WERE MOVING SOUTH AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WARING...CROWN...WELFARE...KREUTZBERG...CYPRESS CREEK...MOUNTAIN
HOME...KERRVILLE STATE PARK...KERRVILLE AND INGRAM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 3014 9859 2981 9860 3014 9942 3030 9938
3030 9931 3044 9931
TIME...MOT...LOC 0211Z 356DEG 16KT 3042 9927 2998 9886
3000 9865
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 6:43 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 21, 6:43 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 643 PM CDT MON APR 21 2014 .UPDATE... EXPANDED SEVERE THUNDERSTORM WATCH 85. ADDITIONALLY...00Z AVIATION DISCUSSION IS BELOW. && .DISCUSSION... THUNDERSTORMS HAVE PERSISTENTLY DEVELOPED ALONG THE DRYLINE IN CENTRAL TEXAS AND ACROSS THE HILL COUNTRY AND PUSHED INTO SOUTH CENTRAL TEXAS. SOME OF THESE THUNDERSTORMS HAVE BEEN PRODUCING LARGE HAIL AND GUSTY OUTFLOW WINDS. THESE STORMS WILL MOVE INTO A WARM AND MOIST ENVIRONMENT AND WILL LIKELY CONTINUE TO BE SEVERE THROUGH THIS EVENING BEFORE ACTIVITY DECREASES TONIGHT. DUE TO THE UNSTABLE ENVIRONMENT AND S/SW-WRD MOTION OF THE STORMS HAVE ADDED KERR...KENDALL...AND COMAL COUNTIES TO SEVERE THUNDERSTORM WATCH 85. THE WATCH IS IN EFFECT UNTIL 10 PM. && .AVIATION... VFR CONDITIONS WILL GENERALLY PREVAIL THIS EVENING. ISO-SCT TSRA WILL CONTINUE THROUGH THIS EVENING MAINLY NORTHEAST OF A LINE FROM KECU TO KHYI TO K3T5. SOME OF THE THUNDERSTORMS HAVE PRODUCED LARGE HAIL AND DAMAGING WINDS. THESE STORMS WILL WEAKEN THROUGH THE EVENING HOURS. CURRENT COVERAGE AND MOTION OF THE STORMS DO NOT INDICATE IMPACTS AT TAF LOCATIONS. HOWEVER...THERE IS A GOOD POSSIBILITY THAT TAF AMD MAY NEED TO BE ISSUED THIS EVENING AS THE SITUATION PROGRESSES. LATER TONIGHT...LOW STRATUS WILL DEVELOP OVERNIGHT AND PROGRESS WESTWARD THROUGH THE EARLY MORNING HOURS. AN APPROACHING COLD FRONT WILL SEND DRIER N-NELY SFC WINDS INTO THE AREA...ENABLING VFR CONDITIONS TO RETURN DURING THE MID TO LATE MORNING HOURS. && .PREV DISCUSSION... /ISSUED 326 PM CDT MON APR 21 2014/ ..SEVERE THUNDERSTORM WATCH TIL 10 PM THIS EVENING HILL COUNTRY... SHORT TERM (TODAY THROUGH TUESDAY)... CLEARING WITH TEMPERATURES IN THE LOWER TO MID 80S AT THE TAIL END OF THE PRE-FRONTAL TROUGH/DRY-LINE HAS ALLOWED STORMS TO DEVELOP ATOP OF SERRANIAS DEL BURRO THIS AFTERNOON. MORE STORMS WILL FORM THIS AFTERNOON AND EVENING ALONG THE BOUNDARY AS IT PUSHES TO THE SOUTHEAST. STILL THE POSSIBILITY FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS TO DEVELOP ACROSS THE HILL COUNTRY AND EDWARDS PLATEAU LATER THIS AFTERNOON AND EVENING OR FROM 3 PM TO ABOUT 10 PM THIS EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 10 PM THIS EVENING FOR AREAS ALONG AND NORTHEAST OF A MOUNTAIN HOME TO SAN MARCOS TO TAYLOR LINE. SOME LINGERING SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY ALONG AND EAST OF HIGHWAY 183 LATER TONIGHT/OVERNIGHT...BUT THESE STORMS WILL BE BELOW SEVERITY CRITERIA. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN HAZARDS FOR THIS EVENT. STORM TOTAL RAINFALL AMOUNTS WILL RANGE FROM FEW HUNDREDTHS OF AN INCH TO LESS THAN ONE QUARTER INCH. HOWEVER...ONE HALF TO AN INCH OF RAINFALL ACCUMULATION IS POSSIBLE WITH STRONGEST STORMS. LOW TEMPERATURES OVERNIGHT WILL RANGE FROM THE 60S ACROSS THE HILL COUNTRY TO MID 60S ACROSS THE SOUTHERN RIO GRANDE PLAINS. FOR TUESDAY...EXPECT PARTLY CLOUDY TO MOSTLY SUNNY SKIES WITH HIGHS IN THE LOWER 80S AND IN THE LOWER 90S ACROSS THE RIO GRANDE VALLEY. LONG TERM (WEDNESDAY THROUGH MONDAY)... AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE ROCKIES AND SOUTHERN PLAINS WEDNESDAY NIGHT INTO THURSDAY FOR ANOTHER CHANCE FOR RAIN ..ESPECIALLY OVER THE WESTERN HALF OF SOUTH CENTRAL TEXAS. UPPER LEVEL FLOW BECOME ZONAL FOR THE LATTER PART OF THE WEEK WITH SURFACE SOUTHERLY FLOW AND TEMPERATURES WARMING INTO THE LOWER 90S OUT WEST AND UPPER 80S MAINLY ALONG AND EAST OF HIGHWAY 281. ANOTHER UPPER LEVEL SYSTEM IS EXPECTED FOR THE WEEKEND AND POSSIBLY INTO MONDAY OF NEXT WEEK FOR YET ANOTHER CHANCE FOR RAIN ACROSS THE AREA. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 85 63 86 66 / 30 - - - 20 AUSTIN BERGSTROM INTL AIRPORT 64 85 62 86 66 / 30 - - - 20 NEW BRAUNFELS MUNI AIRPORT 64 86 63 86 66 / 30 - - - 20 BURNET MUNI AIRPORT 64 83 62 85 65 / 40 - - - 20 DEL RIO INTL AIRPORT 69 88 70 92 69 / 30 - - 20 20 GEORGETOWN MUNI AIRPORT 65 83 62 84 66 / 40 - - - 20 HONDO MUNI AIRPORT 67 90 67 90 69 / 20 - - - 20 SAN MARCOS MUNI AIRPORT 63 86 62 86 66 / 30 - - - 20 LA GRANGE - FAYETTE REGIONAL 65 85 64 86 67 / 20 10 - 10 10 SAN ANTONIO INTL AIRPORT 66 88 65 87 68 / 20 - - - 20 STINSON MUNI AIRPORT 66 89 65 90 68 / 20 - - - 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...25 SYNOPTIC/GRIDS...25 PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Apr 21, 4:09 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 409 PM CDT MON APR 21 2014 TXZ171>173-183>194-202>209-217>225-228-221000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 409 PM CDT MON APR 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING GENERALLY ALONG AND NORTH OF A LINE FROM ROCKSPRINGS TO NEW BRAUNFELS TO LULING TO GIDDINGS. THE MAIN THREAT IS DAMAGING WINDS AND LARGE HAIL. THE MAIN THREAT TIME IS 4 PM UNTIL 10 PM CDT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ELEVATED FIRE WEATHER CONDITIONS ARE LIKELY ALONG THE RIO GRANDE PLAINS AND EDWARDS PLATEAU DUE TO LOW HUMIDITIES AND GUSTY WINDS THURSDAY AND AGAIN ON SATURDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 21, 7:23 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
723 PM CDT MON APR 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL 13 S LLANO 30.56N 98.67W
04/21/2014 M1.75 INCH LLANO TX CO-OP OBSERVER
&&
EVENT NUMBER EWX1400352
CVPLocal storm report, Apr 21, 7:28 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
728 PM CDT MON APR 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 6 E LBJ STATE PARK 30.25N 98.53W
04/21/2014 M0.70 INCH BLANCO TX COCORAHS
&&
EVENT NUMBER EWX1400353
CVPLocal storm report, Apr 21, 7:48 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
748 PM CDT MON APR 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL 6 NNW ENCHANTED ROCK ST 30.58N 98.90W
04/21/2014 E2.00 INCH LLANO TX CO-OP OBSERVER
&&
EVENT NUMBER EWX1400354
CVPLocal storm report, Apr 21, 8:01 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
801 PM CDT MON APR 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 7 NNW HARPER 30.39N 99.29W
04/21/2014 E0.25 INCH GILLESPIE TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1400355
CVPSpecial weather statement, Apr 21, 8:09 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 809 PM CDT MON APR 21 2014 TXZ189-190-206-220145- BLANCO-COMAL-KENDALL- 809 PM CDT MON APR 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COMAL...SOUTHERN BLANCO AND EASTERN KENDALL COUNTIES UNTIL 845 PM CDT... AT 807 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR KENDALIA...OR 7 MILES SOUTHWEST OF BLANCO... MOVING SOUTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TWIN SISTERS... KENDALIA... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2989 9828 2987 9867 3008 9862 3011 9839 TIME...MOT...LOC 0110Z 357DEG 13KT 3002 9850
Local storm report, Apr 21, 8:26 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
826 PM CDT MON APR 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL 1 SE HARPER 30.29N 99.23W
04/21/2014 E1.00 INCH GILLESPIE TX COCORAHS
SOME QUARTER SIZE HAIL MIXED WITH MOSTLY SMALLER
PIECES.
&&
EVENT NUMBER EWX1400356
AATThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:08 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall | 52 min |
| Apr 21, 7:31 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall, Kerr | 59 min |
| Apr 21, 8:09 PM CDT | Special Weather Statement | EWX | Kendall | 36 min |
| Apr 21, 9:02 PM CDT | Special Weather Statement | EWX | Gillespie | 28 min |
| Apr 21, 9:18 PM CDT | Special Weather Statement | EWX | Kerr | 27 min |
| Apr 21, 9:26 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 34 min |
| Apr 21, 9:28 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 32 min |
| Apr 21, 9:56 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 64 min |
| Apr 21, 10:06 PM CDT | Special Weather Statement | EWX | Kimble | 39 min |
| Apr 21, 10:36 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 39 min |
| Apr 21, 10:59 PM CDT | Special Weather Statement | EWX | Kerr | 46 min |
| Apr 21, 11:41 PM CDT | Special Weather Statement | EWX | Gillespie | 49 min |
| Apr 21, 11:52 PM CDT | Special Weather Statement | EWX | Edwards | 38 min |
| Apr 22, 12:27 AM CDT | Special Weather Statement | EWX | Edwards | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.